|HIV and pregnancy
Jan 23, 2009
Hi Doc, I am planning to have a baby, I am currently on Truvada and Stocrin. My doctor is going to change my meds since Stocrin causes severe side effects to the unborn babies. When can I start with the process of trying to fall pregnant? Is it 1,2 or more months after stopping the intake of Stocrin?
| Response from Dr. Young
Hello and thanks for your post.
Efavirenz (Sustiva, Stocrin) is associated with a greater risk of birth defects, especially during the first trimester of pregnancy. It's for this reason that your doctor is recommending switching to an alternative medication.
Though there isn't any formal recommendation (that I'm aware of) on this topic, I'd think that waiting 1 month after the switch to conceive should be adequate to decrease this risk.
Best of luck and health to you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.